Entocort & Imuran

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

browneyedgirl
Regular Member


Date Joined May 2007
Total Posts : 150
   Posted 12/2/2008 7:01 PM (GMT -6)   
Hi All,
 
Has anyone taken these two medications at the same time? This is my first time on Entocort. Are the side effects as bad as the prednisone? I know the doctor said they aren't but let's face it, we are the ones actually taking this stuff? I tend to put a little more faith in what the real experts say! I get three months of this to see if I get any better. If not, I am going to go with Humira. Any advice or words of wisdom? Anything in particular to watch out for?
 
BTW, no new info. on the lower back and hip pain. All tests came back "normal". GI says make an appt. with an ortho. Huh, more doctors....just what I need. LOL. Will the Entocort help the back/hip pain?
 
 
Jennifer/33
CD since 10/2005
Asacol 3 pills 3 times daily
 Imuran 100 mg once daily
 Lomotil as needed for cramps and D
B-12 supplement 1 mg daily
Women's Multivitamin
Biotin 1mg
Calcuim with Vitamin D 600 mgs
Pepcid AC OTC 1 daily
Synthroid (Thyroid)
New Orleans, La, US


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 6816
   Posted 12/3/2008 12:23 AM (GMT -6)   
Many people have taken Entocort and Imuran at the same time. In general, Entocort does not produce the usual prednisone side effects. about 16% of people taking Entocort might see one or more of the typical prednisone side effects because the absorb some of the steroid component via the intestinal mucosa.

Instead of seeing an orthopedic surgeon for the hip and back pain, I suggest a rheumatologist. A rheumatologist is much better equipped to evaluate joint issues associated with Inflammatory Bowel Diseases. Of course, if your hip/back issues are the result of injury or overuse then of course, the orthopod is appropriate.


Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 12/3/2008 6:37 PM (GMT -6)   
I'm on both Entocort and Imuran. Entocort took awhile to kick in and the only side effects I've noticed after being on it year is weight gain--nothing, compared to prednisone!--and anxiety. Out of nowhere I'd get really anxious and annoyed with whoever was around me and need to take a Xanax. It is manageable though...anything to not have to be on prednisone!
Pentasa- 1000mg/2x 1/08; Percocet
Remicade 1st infusion 7/24/08
Ultram ER 200mg; Prilosec 40mg; Xanax-ANXIETY; Cymbalta 60mg
Entocort 9mg
Probiotic
Ferrous Sulfate 325mg/daily for anemia
Azathioprine 150mg
Currently on a Low-residue diet as of 11/26

I'm so tired, when will this get better?


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 11384
   Posted 12/3/2008 6:42 PM (GMT -6)   
I have been on Entocort since June of 06 and on Imuran since 02. I had no problems with either of these drugs. I once let my script run out on Entocort and found out real quick yes it really helps, so I do not let it run out anymore. I cannot take the usual steroids because I go into congestive heart failure, however, the way the Entocort is released into the small bowel I can tolerate it just fine. This is the only reason my gi put me on it and he watched me like a hawk for quite awhile to make sure I had no problems with it. Susie


camjames
Regular Member


Date Joined May 2006
Total Posts : 226
   Posted 12/3/2008 7:04 PM (GMT -6)   
I've been on entocort for about 2 years now (probably longer than I should). My family doctor doesn't think much of it but my GI is kinda annoyed that its one of the drugs I like. I find it very good, low side effects and actually helps symptomatically. I gained about 8-10 lbs after about a year or so on this drug...so nothing major. It decreases pain and helps your appetite along slightly. Words of advice with entocort...try and take calcium supplements while on it, especially if your lactose intolerant.
 
As for Imuran, I've tried it once...and for me...after a week from starting it, nausea kicked in that was too annoying for me and i quit taking it. I even followed the advice of taking it at night after your supper to avoid side effects...still didn't do much. Also caused alot of indigestion. I remember having a small bowl of ice cream (I can usually have ice cream), and that just cramping around in my stomach for like 2 hours. Not fun. But alot of folks tolerate it and do pretty well on it.
 
I'm suspecting your doc will try and taper you off entocort after the 3 month mark if you find that its working well enough and you don't wanna go with Humira. 3 months is when they say the Imuran starts to work.

browneyedgirl
Regular Member


Date Joined May 2007
Total Posts : 150
   Posted 12/3/2008 8:47 PM (GMT -6)   

Hey everyone,

Thanks for the replies! I have been on Imuran for almost 3 years now so I do tolerate that pretty well. I was taking Asacol as well, but lately it had been making an exit without being digested. (without being too graphic) So GI took me off of it and ouch, more cd symptoms. Hence the addition of Entocort. I started it today and I didn't feel any of the funky side effects that I get with Prednisone. However, it did seem to piss off the stricture in my ileo-cecal area. Weird intestinal and rectal spasms that caused leakage among other things. But after a while, even that got better. We shall see how it goes. My GI did say to do 9 mgs for 1 month, 6 mgs for 1 month, and finally 3 mgs for one month. I will see him again in March. I have been having wierd stabbing pains right at the bottom of my rib cage on the right side for about a year now so I mentioned it to him. He said he wasn't sure what that could be ("seems too high to be bowel and too far right to be gall bladder but lets just ultrasound it to be sure"). So next Friday I will have an abdominal ultrasound at 9 am and a thyroid ultrasound at 11 am (for a cyst on the half they didn't remove). Yippee fun! Anywho, he is also doing a specialized blood test to figure out the exact amount of Imuran actually circulating through my system to see if maybe I metabolize it too quickly. Hopefully, some of these tests will yield some kind of answer. And as far as the joint pain is concerned, I will take Ides' advice and see a rheumatologist in January. (I can't afford any more co-pays this month) Of course, this is providing I can tolerate the pain that much longer. I think this has been one of my worst symptoms as of late. SSooooo, I will keep you all posted on my progress. Have a great evening. And thanks for the advice, please keep it coming.


Jennifer/34
CD since 10/2005
Entocort EC (9 mg)
 Imuran 100 mg once daily
 Lomotil as needed for cramps and D
B-12 supplement 1 mg daily
Women's Multivitamin
Biotin 1mg
Calcuim with Vitamin D 600 mgs
Pepcid AC OTC 1 daily
Synthroid (Thyroid)
New Orleans, La, US

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 19, 2014 11:22 PM (GMT -6)
There are a total of 2,246,333 posts in 249,899 threads.
View Active Threads


Who's Online
This forum has 157391 registered members. Please welcome our newest member, arehreg.
366 Guest(s), 23 Registered Member(s) are currently online.  Details
Blandnuts, Haliday, Paddicake77, Jack888, 1 day at a time, hypoHashimoto, xfmlg, Serenity Now, Admin, Laceymyaalayah, Acheybody, Flip Flop, Nina B, Contentprof, Giftcreations123, Qrskidmore, LiamsGram, Rn1987, ak angel, 1039smooth, Buzzbomb, WingFlapper, super max


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer